Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 26, 2012, 4:50 PM MDT for Richland County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 4:50 PM MDT (22:50 UTC)
- Expired
- Jun 26, 2012, 5:34 PM MDT
- In force
- 44 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Richland County, MT
The radar
The Glasgow radar (KGGW), 160 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -447 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:36 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 26, 3:36 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 336 PM MDT TUE JUN 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... VERY MOIST AIRMASS REMAINS OVER NORTHERN AND FAR EASTERN MONTANA WHILE DRY AIR HAS PUSHED ACROSS SOUTHERN MONTANA. COLD FRONT IS MAKING ITS WAY EAST ACROSS CENTRAL MONTANA. SOUTHWEST WINDS BEGINNING TO INCREASE IN THE DRY AIRMASS OVER THE SOUTHERN ZONES AND WILL TURN WEST AND SPREAD OVER THE NORTHERN ZONES LATER THIS EVENING WITH THE COLD FRONT PASSAGE. SOME CONVECTION TRYING TO DEVELOP ALONG THE DRY LINE AROUND MILES CITY AND COULD INTENSIFY IN THE MORE MOIST AND UNSTABLE AIRMASS TO THE NORTHEAST THROUGH THE LATE AFTERNOON AND EVENING. UPPER LOW OVER THE PACIFIC NORTHWEST WILL ALSO BE LIFTING TOWARD SASKATCHEWAN OVERNIGHT. THIS WILL BE PUSHING THE SYSTEM CURRENTLY OVER MONTANA TO THE NORTHEAST. STRONG COLD AIR ADVECTION EXPECTED BEHIND THE ASSOCIATED COLD FRONT SHOULD DROP HIGH TEMPERATURES ABOUT 20 DEGREES FROM TODAY. WITH 850 AND 700MB WINDS OF 40 TO 60 KT...THE STRONG CAA SHOULD MIX A FAIR AMOUNT OF WIND TO THE SURFACE FOR LATE TONIGHT THROUGH WEDNESDAY. BY THURSDAY HIGH PRESSURE MOVES INTO MONTANA WITH WESTERLY FLOW ALOFT. EXPECT DRY AND SUNNY WEATHER WITH A LITTLE WARMER TEMPERATURES AND A LOT LESS WIND. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... NOT TOO MANY CHANGES TO THE LONG TERM FORECAST SLIGHTLY TWEAKED THE TEMPERATURES FRIDAY AFTERNOON AND SUNDAY AFTERNOON. WE HAVE A WEAK UPPER WAVE MOVING THROUGH ON FRIDAY WHICH SHOULD PROVIDE A SLIGHT WARM UP OUT AHEAD OF THIS WAVE. A STRONGER SHORTWAVE WILL MOVE ACROSS MONTANA SUNDAY AFTERNOON AND SUNDAY EVENING WHICH WILL PROBABLY TRIGGER ANOTHER ROUND OF THUNDERSTORMS. WENT WITH THE NEW ECMWF PAST SUNDAY NIGHT AND TOOK THE CHANCE OF THUNDER OUT OF THE FORECAST PAST THIS POINT. UPPER FLOW WILL SOUTHWEST AND UNSTABLE BUT THE LACK OF MOISTURE IN BOTH THE GFS AND ECMWF MEANS LESS THEN A SLIGHT CHANCE OF THUNDER. RSMITH PREVIOUS DISCUSSION...THE EXTENDED BEGINS WITH RIDGING ALOFT WHICH SHOULD KEEP NORTHEAST MONTANA DRY FROM THURSDAY NIGHT THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL REMAIN IN THE UPPER 80S TO LOWER 90S. SOUTHWEST FLOW RETURNS SUNDAY NIGHT WITH A SURFACE TROUGH THEREFORE BROUGHT CHANCES OF THUNDER BACK INTO THE FORECAST. GOING TO BE HARD TO PICK A PERIOD THAT LATE IN THE FORECAST OVER ANOTHER FOR BETTER CHANCES. WILL KEEP IT BROAD BRUSH AT THIS TIME. PROTON && .AVIATION... VFR. THE MAIN AVIATION ISSUES WILL BE THE ISOLATED THUNDERSTORM ACTIVITY IN THE AREA. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HAIL... STRONG ERRATIC WINDS... SEVERE TURBULENCE... WIND SHEAR AND DANGEROUS LIGHTNING. THE SURFACE FRONT SHOULD MOVE THROUGH THE THE EASTERN ZONES BY 01Z. BEHIND THE FRONT LOOK GUSTY WESTERLY WIND TO CONTINUE THROUGH THE DAY ON WEDNESDAY. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ122-137. LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 26, 4:14 AM MDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 414 AM MDT TUE JUN 26 2012 MTZ016-017-021>023-271015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 9 PM WEDNESDAY. WINDS WILL BE SOUTHWEST SHIFTING TO WEST 20 TO 30 MPH...WITH GUSTS AS HIGH AS 4O MPH. THERE IS ALSO A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 137. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LAKE WIND ADVISORY EXPIRES AT 9 PM WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ024>027-271015- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 122. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS OVER 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 26, 11:51 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1151 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 2 SE CHAPMAN 48.85N 108.10W
06/26/2012 E1.00 INCH PHILLIPS MT PUBLIC
REPORTED 400 ACRES OF CROP DAMAGE DUE TO HAIL
&&
JBLocal storm report, Jun 26, 1:49 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
149 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST 8 SE HILLSIDE 46.83N 106.27W
06/08/2012 M89 MPH ROSEBUD MT MESONET
WINDS WERE ABOVE WARNING CRITERIA FROM 1136 THROUGH 1149
PM
&&
JBSpecial weather statement, Jun 26, 3:58 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
358 PM MDT TUE JUN 26 2012
MTZ025-262245-
DAWSON-
358 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 445 PM MDT.
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF GLENDIVE...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
GLENDIVE...
INTAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4697 10486 4705 10517 4762 10469 4762 10463
4760 10459 4753 10459 4753 10451 4736 10451
4735 10448 4733 10448
TIME...MOT...LOC 2158Z 210DEG 33KT 4711 10491
TFJ
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 26, 4:32 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
432 PM MDT TUE JUN 26 2012
MTZ024-025-262315-
DAWSON-RICHLAND-
432 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
EASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 515 PM MDT.
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF INTAKE...MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
SIDNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4734 10458 4746 10478 4799 10416 4793 10406
4763 10406
TIME...MOT...LOC 2232Z 221DEG 37KT 4747 10458
TFJ
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:06 PM MDT | Special Weather Statement | GGW | Prairie | 54 min |
| Jun 25, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 62 min |
| Jun 25, 7:38 PM MDT | Special Weather Statement | GGW | Dawson | 67 min |
| Jun 26, 12:10 AM MDT | Special Weather Statement | GGW | 65 min | |
| Jun 26, 12:29 AM MDT | Special Weather Statement | GGW | 61 min | |
| Jun 26, 12:35 AM MDT | Special Weather Statement | GGW | Valley | 55 min |
| Jun 26, 12:41 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 26, 1:00 AM MDT | Special Weather Statement | GGW | Petroleum | 60 min |
| Jun 26, 1:08 AM MDT | Special Weather Statement | GGW | Valley | 67 min |
| Jun 26, 1:28 AM MDT | Special Weather Statement | GGW | Valley | 62 min |
| Jun 26, 1:59 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 61 min |
| Jun 26, 2:12 AM MDT | Special Weather Statement | GGW | Valley | 63 min |
| Jun 26, 2:46 AM MDT | Special Weather Statement | GGW | Daniels | 44 min |
| Jun 26, 3:17 AM MDT | Special Weather Statement | GGW | 43 min | |
| Jun 26, 3:32 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 58 min |
| Jun 26, 3:35 AM MDT | Special Weather Statement | GGW | Daniels | 55 min |
| Jun 26, 3:55 AM MDT | Red Flag Warning | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 18 hr |
| Jun 26, 4:05 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 41 hr |
| Jun 26, 3:58 PM MDT | Special Weather Statement | GGW | Dawson | 47 min |
| Jun 26, 4:32 PM MDT | Special Weather Statement | GGW | Richland | 43 min |
| Jun 26, 5:55 PM MDT | High Wind Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.